Lyrica -again again! please help me!

Discussion in 'Fibromyalgia Main Forum' started by Bellis, Nov 9, 2005.

  1. Bellis

    Bellis New Member

    Hi! I BEGAN ON lYRICA YEASTERDAY, 75 MG TWICE ADAY. WOW! THE FIRST TABLET MADE ME FEEL SO GOOD! NEARLY WITHOUT PAIN, AND I COULD FEEL HOWE IT LOOSENED UP IN MY MUSCLES ALL OVER THE BODY! I FELT SO HAPPY! AFTER 5-6 HOURS - DOWN DOWN WITH LOT MORE PAIN THAN BEFORE.SAD! TO DAY I HAVE TAKEN THE 2 DOSES. BUT TO NIGHT I FEEL LIKE A ZOMBIE, AS ONE OF YOU DEAR PEOPLE WROTE IN THE LYRICA GROUP. IT WAS AS I LOOKED AT MY SELF, OR I WASNT REALY MY SELF.THE PAIN WASNT GONE LIKE YESTERDAY.
    NOW I DONT KNOW WHAT TO DO, THEREFORE I ASK FORHELP.SHALL I STOP NOM BEFORE ITS TOO LASTE, HAVE SOME OF YOU CONTINUED PERHAPS HAD THE SAME LIKE ME, BUT AFTER A WHILE YUO GOT BETTER? MY DOCTOR HAVE NO EXPERIENCE WITH THAT MEDICIN, ITS UP TO MEE TO DECIDE, HE SAYS.
    i feel so lucky that i have contakt with all of you dear people overthere, and I THANK God for this! blessed is also the internet, so we can speak together.
    love - bellis
  2. Starcat

    Starcat New Member

    I know there are still others who are on the Lyrica and it seems to be helping them. Maybe they will come post and let you know if they still have side effects.

    I felt the same as you. The first few days were really pretty good..then it just got worse from there. I tried to lower the dose too, but it still gave me headaches and didn't help with the pain.

    Staying with it is up to you. Maybe the side effects will ease up after a few weeks? It's never too late to stop taking it if it doesn't work for you. I was on it about 3 weeks and just stopped with no problems.

    Good luck to you and I'm glad that you posted. The internet is wonderful isn't it??

    Take care,
    :)cat
    [This Message was Edited on 11/09/2005]
  3. FMsolider

    FMsolider New Member

    Ok- The first time I took it ...i wasn't altered or intoxicated but, I was a wee bit sloshy. I felt no releif at first. My doc said to take 1 50mg pill 3x a day. Maybe it was wrongof me but, after doing research I started taking 2 pills at a time - 3x a day. That did help a bit!!! I walked a mile the other day and in general feel some relief. But, I STILL have pain. It has taken the edge off and without the high feeling of most pain meds. They say it has to get in your system before working - but believe me - I feel horrible apon waking and feel better when it kicks in. Lyrica does depress me however because - nothing will ever make my pain go away completly. Guess I had my hopes up. Bellis - you said you feel like a zombie .....that may wear off.
  4. bpmwriter

    bpmwriter New Member


    it seems that a lot of doctors, perhaps because the drug is so new, are prescribing in too low a dosage. i participated in a clinical research study and was taking 450mg a day. the upper level (and a lot of the other participants were on it) was 600 mg daily! the researcher mentioned to me quite a few times that the higher you go, the more pain relief you're going to get. it all depends on your ability to handle the side effects. the worst side effect for me was balance difficulties and dizziness. i also got real sleepy in the late afternoon which they said is very common. i have actually been considering going back on lyrica for the mild pain relief it afforded me and more importantly, the great sleep. unfortunately, the pain never went away completely. when it comes to these illnesses, the pain seems to have a mind of its own and when it feels like dropping by, it won't be dissuaded by a pill.

    eddie
  5. Braingonebad

    Braingonebad New Member

    At first I felt intoxicated - at 75 mgs 2x a day.

    Then I went up to 150 2x a day and felt normal (well, normal as I get, anyway!)....

    But I too felt immediate pain relief - and a way more energy. So much more like my old self, after years of laying on the couch in pain.

    I had a perid of huge appetite and some weight gain - nothing to freak about, maybe 5lbs. But I rode it out.

    I figured if I doubled in size it wouod be worth it just to not hurt so badly...

    Well, the eating and gaining has stopped, i'm happy to say. And I lost 2 of the lbs I'd put on.

    So I'd have to tell ya, this med takes a while to simmer down in your system. A lot of 'em are like that. Please give it a chance, as long as there aren't any scary side effects, okay? Ask your doc if you have any questions too.

    It can take weeks or months for you to adjust to Anti seizure meds (like lyrica) and anti depressants - I know, after all of them I've tried.

    Good luck with it.
  6. lgriffith

    lgriffith New Member

    Hello.

    Today ended my first month on Lyrica. The first four days my head felt heavy and then a week of intense energy followed by a sudden drop in energy for four or five days. Last week was my third week and I happend to be on vacation (stayed home). I also have neuropathy which is pain and numbness in your foot and leg. The first day last week I was tired, but then like gang busters I started feeling so much better. I re-arranged furniture and did stuff in the house I have wanted to do for two years. This stuff is working great for me. On a scale of 1-10, my pain level was a 12, now it is a 4-6 range.

    I take 100 mg 3x a day. I replaced neurotin with the Lyrica and have lost 15 pounds in the last month alone.

    Keep with it if you can, the results are up and down at first. In the last 12 years it is the first thing that provided any relief.

    Warmest Regards,
    Lynn
  7. lin-z

    lin-z New Member

    I hate to put a neg spin on the last 2 positive comments and maybe its because i only lasted 10 days but....it did not help my pain at all..increased my appetite big time and my feet and ankles became very swollen and that was the only new medication. I was very dissappointed as i had high hopes. It may work for you Somewhere I read that if it is the right drug for you it USUALLY makes you feel better rather quickly Good Luck
  8. juliejo

    juliejo New Member

    Hi Bellis,
    You seen to having a rough time on this as me.
    I too was prescribed 2, 75mg tablets morning and night.
    I only managed the nightime dose or else i was like a zombie, felt very drunk with slurred speech and very confused and was doing very stupid and dangerous thing's.
    I had to go and see my Doctor with another health matter 3 days ago and asked how i was getting on with it.
    When i told her i could'nt go above the 75mg dose she said that long term on this dosage would do nothing for Fibro pains etc so told me to take 2 at night.
    Well woke up next morning at 6 and was on another planet.
    I was once again slurring my words and had numbness again on my face and both eyelids would not stop twitching.
    My daughter rang my Gp again and she was not unduly worried as this is and Anti-epilepy drug and will take a while for my body to get used to it and to stick with it but to take 75mg for another 2 weeks and then up the dose.
    Thing is i too don't know what to do and i can only make that disicion myself.
    Will keep you all informed over the next few days.
    Will also say i am in loads more pain too.
    Juliejox
  9. Bellis

    Bellis New Member

    who answered me. thank you very very much! I know I have to make a dissision about Lyrica. I have found out I am AFRAID of those side-effecs. yesterday night I walked our dog, at had to use 2 sticks, to real hang on, or I felt I could fall down.
    I have a lot of pain, and its got worser over the last year. but - I dont know, whats worse - to feel so insicure, so out of myself so to speak, or the paine? the pain was only away for 5 hours the first day, it has been the same since.
    I have to think about it, I want to control what I can, dont like that zombie feeling atall. but if - like some of you wrote, its only a time for my body , and so I will feel better.
    I thank you for your answers - its just good to talk with others who know. ! -
    love - Bellis .

    1